Cincinnati Family Magazine

Your # 1 Hometown Family Resource

December 10, 2022

Thrush After Antibiotics?

Yogurt Can Help if your baby develops thrush – a common yeast infection that appears whiteish on the lips, tongue and the inside of the cheeks in reaction to the antibiotics.  Along with killing the harmfulbacteria that made Baby sick, antibiotics can also kill the beneficial bacteria in the mouth. In infants, treatment is often unnecessary, as it should get better in two weeks time. If your older baby gets thrush after a round of antibiotics, however, eating yogurt with acidophilus can help. If you’re already doing all this and the thrush keeps coming back for no apparent reason, see your pediatrician about it. Hecould run some immune tests to see if your baby is especially susceptible to thrush and if some additional support might be needed.

About the Author

Susan Day

Susan Day is the editor in chief of Cincinnati Family Magazine and a mother of four.